Pembrolizumab-triggered Uveitis: An Additional Surrogate Marker for Responders in Melanoma Immunotherapy?.
Diem, Stefan; Keller, Fabienne; Ruesch, Reinhard; Maillard, Samia A.; Speiser, Daniel E.; Dummer, Reinhard; Siano, Marco; Urner-Bloch, Ursula; Goldinger, Simone M.; Flatz, Lukas
Journal of Immunotherapy.
39(9):379-382, November/December 2016.
(Format: HTML, PDF)
Immunotherapy leads to significantly prolonged survival of patients with metastatic melanoma. Autoimmune side effects including colitis, dermatitis, and endocrine abnormalities are common in patients treated with ipilimumab [anti-CTLA4 (cytotoxic T-lymphocyte-associated protein 4)]. Antibodies such as pembrolizumab that interfere with the PD-1 (programmed cell death 1)/PD-L1 pathway show greater efficacy and less toxicity than ipilimumab. Here we report 2 cases of pembrolizumab-induced uveitis associated with complete or partial tumor response. We suggest that uveitis may serve as a surrogate marker for a tumor response to therapy with pembrolizumab.
Copyright (C) 2016 Wolters Kluwer Health, Inc. All rights reserved.